Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 13, NWS Tampa Bay, FL

August 3, 2017DeSoto County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 3, 2017, 10:00 AM EDT for DeSoto County, Florida. It took effect at Aug 3, 2017, 2:00 PM EDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 10:00 AM EDT (14:00 UTC)
In effect from
Aug 3, 2017, 2:00 PM EDT
Expired
Aug 4, 2017, 2:00 PM EDT
In force
24 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Peace River at SR 70 Arcadia (ARCF1). The gauge peaked at 11.03 ft at Aug 3, 2017, 6:00 PM EDT.

actionminormoderate810121408/0308/0408/05
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02296750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

508 
WGUS42 KTBW 031400
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Area - Ruskin FL
1000 AM EDT Thu Aug 3 2017

...The National Weather Service in Tampa Fl has issued a Flood Warning for the 
following rivers...

  Peace River At Arcadia 

.The downstream response from Tropical Storm Emily's heavy rainfall, 
along with the additional precipitation from yesterday, has led to a steady
rise along the Peace River At Arcadia. The river is expected to crest
tonight just above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC027-040300-
/O.NEW.KTBW.FL.W.0013.170803T1800Z-170804T1800Z/
/ARCF1.1.ER.170803T1800Z.170804T0000Z.170804T1200Z.NO/
1000 AM EDT Thu Aug 3 2017

The National Weather Service in Tampa Fl has issued a 

* Flood Warning for 
  The Peace River At Arcadia
* From this afternoon until Friday afternoon.
* At 09 AM Thursday the stage was...10.9 feet.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by this afternoon and continue
  to rise to near 11.1 feet by this evening. The river is expected to fall below 
  flood stage by tomorrow morning.
* Impact...at 12.0 feet...The Girl Scout camp floods.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Impact...at 10.0 feet...3 to 4 homes in the river acres subdivision flood and
  the lowest portion of the girl scout camp floods.
* Flood history...This crest compares to a previous crest of 11.1 feet on Aug 18 
  2015.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Fri    Sat    Sun    Mon    Tue

Peace
 Arcadia      11.0  10.9  Thu 09 AM  11.0   10.3    9.6    9.3    8.9


&&


LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
 2714 8197 2735 8186                  



$$

Norman
2 follow-up statements
487 
WGUS82 KTBW 040129
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
929 PM EDT Thu Aug 3 2017

...The Flood Warning is cancelled for the following rivers in Florida... 

  Alafia River At Lithia 


...The Flood Warning has been extended for the following 
rivers in Florida... 

  Little Manatee River At Wimauma 

...The Flood Warning continues for the following rivers in Florida...

  Myakka River At Myakka River State Park 
  Peace River At Arcadia 

.Flooding continues on several rivers across West Central Florida as a result
from Tropical Storm Emily's heavy rainfall earlier this week and rainfall
from the past couple days. All rivers currently in flood stage are expected 
to recede gradually over the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC057-041500-
/O.EXT.KTBW.FL.W.0008.000000T0000Z-170804T1500Z/
/WIMF1.1.ER.170801T2152Z.170803T0300Z.170804T0900Z.NO/
929 PM EDT Thu Aug 3 2017

...Flood Warning extended until Friday morning...
The Flood Warning continues for
  The Little Manatee River At Wimauma
* Until Friday morning.
* At 09 PM Thursday the stage was 11.8 feet.
* Flood stage is 11.0 feet.
* The river is expected to fall below flood stage by early tomorrow.
* Impact...at 11.0 feet...The river overflows its banks.
* Flood history...This crest compares to a previous crest of 11.9 feet on Sep 23 
  1948.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Fri    Sat    Sun    Mon    Tue

Little Manatee
 Wimauma      11.0  11.8  Thu 09 PM  10.7    8.5    6.9    5.7    5.1


&&


LAT...LON 2763 8231 2764 8243 2770 8243 2770 8231




$$

FLC115-050129-
/O.CON.KTBW.FL.W.0010.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.170801T0045Z.170804T0115Z.000000T0000Z.NO/
929 PM EDT Thu Aug 3 2017

The Flood Warning continues for
  The Myakka River At Myakka River State Park
* Until further notice.
* At 09 PM Thursday the stage was 8.0 feet.
* Flood stage is 7.0 feet.
* The river will continue to fall to a stage of 7.8 feet by .
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Flood history...This crest compares to a previous crest of 7.9 feet on Jun 18 
  1939.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Fri    Sat    Sun    Mon    Tue

Myakka
 Myakka Rive   7.0   8.0  Thu 09 PM   7.9    7.8    7.7    7.6    7.4


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$

FLC027-041800-
/O.CON.KTBW.FL.W.0013.000000T0000Z-170804T1800Z/
/ARCF1.1.ER.170804T0600Z.170804T0600Z.170804T1200Z.NO/
929 PM EDT Thu Aug 3 2017

The Flood Warning continues for
  The Peace River At Arcadia
* From after midnight tomorrow through Friday afternoon.
* At 08 PM Thursday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by after midnight tomorrow and
  continue to rise to near 11.0 feet by after midnight tomorrow. The river is 
  expected to fall below flood stage by tomorrow morning.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Flood history...This crest compares to a previous crest of 11.0 feet on Feb 21 
  1998.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Fri    Sat    Sun    Mon    Tue

Peace
 Arcadia      11.0  11.0  Thu 08 PM  11.0   10.4    9.9    9.9    9.6


&&


LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
 2714 8197 2735 8186                  



$$

FLC057-040159-
/O.CAN.KTBW.FL.W.0012.000000T0000Z-170804T0800Z/
/LITF1.1.ER.170801T1211Z.170802T1215Z.170803T2025Z.NO/
929 PM EDT Thu Aug 3 2017

The Flood Warning is cancelled for
  The Alafia River At Lithia
* Until late tonight.
* At 09 PM Thursday the stage was 12.4 feet.
* Flood stage is 13.0 feet.
* Impact...at 13.0 feet...River Drive and Squirrel Run Way downstream of State 
  Road 640 are completely covered by water. One home begins to flood.
* Flood history...This crest compares to a previous crest of 13.0 feet on Jul 21 
  1959.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Fri    Sat    Sun    Mon    Tue

Alafia
 Lithia       13.0  12.4  Thu 09 PM  11.2    7.0    6.7    6.3    5.8


&&


LAT...LON 2787 8218 2784 8228 2789 8228 2792 8218




$$
381 
WGUS82 KTBW 041352
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
952 AM EDT Fri Aug 4 2017

...The Flood Warning is cancelled for the following rivers in Florida... 

  Little Manatee River At Wimauma 
  Peace River At Arcadia 


...The Flood Warning continues for the following rivers in Florida...

  Myakka River At Myakka River State Park 

.Heavy rainfall over the last week will continue lead to continued flooding
along Myakka River through at least the middle of next week. The Little 
Manatee River at Wimauma and Peace River near Arcadia have both fallen 
just below flood stage. These rivers will need to be monitored closely 
for additional flooding in the coming days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC115-051352-
/O.CON.KTBW.FL.W.0010.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.170801T0045Z.170804T1800Z.000000T0000Z.NO/
952 AM EDT Fri Aug 4 2017

The Flood Warning continues for
  The Myakka River At Myakka River State Park
* Until further notice.
* At 09 AM Friday the stage was 8.0 feet.
* Flood stage is 7.0 feet.
* The river will continue rising to near 8.0 feet by this afternoon then begin 
  falling.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.
* Flood history...This crest compares to a previous crest of 8.0 feet on Oct 11 
  1995.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Sat    Sun    Mon    Tue    Wed

Myakka
 Myakka Rive   7.0   8.0  Fri 09 AM   7.9    7.9    7.7    7.5    7.3


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$

FLC057-041422-
/O.CAN.KTBW.FL.W.0008.000000T0000Z-170804T1500Z/
/WIMF1.1.ER.170801T2152Z.170803T0300Z.170804T1145Z.NO/
952 AM EDT Fri Aug 4 2017

The Flood Warning is cancelled for
  The Little Manatee River At Wimauma
* At 09 AM Friday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Impact...at 11.0 feet...The river overflows its banks.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Sat    Sun    Mon    Tue    Wed

Little Manatee
 Wimauma      11.0  10.9  Fri 09 AM   8.5    6.8    5.7    5.1    4.8


&&


LAT...LON 2763 8231 2764 8243 2770 8243 2770 8231




$$

FLC027-041422-
/O.CAN.KTBW.FL.W.0013.000000T0000Z-170804T1800Z/
/ARCF1.1.ER.170804T0800Z.000000T0000Z.170804T0800Z.NO/
952 AM EDT Fri Aug 4 2017

The Flood Warning is cancelled for
  The Peace River At Arcadia
* At 08 AM Friday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Impact...at 10.0 feet...3 to 4 homes in the river acres subdivision flood and
  the lowest portion of the girl scout camp floods.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Sat    Sun    Mon    Tue    Wed

Peace
 Arcadia      11.0  11.0  Fri 08 AM  10.7   10.1    9.7    9.4    8.9


&&


LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
 2714 8197 2735 8186                  



$$
Norman

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 3, 9:17 AM EDT, 43 minutes earlier.

Area forecast discussion, Aug 3, 9:17 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
917 AM EDT Thu Aug 3 2017

.UPDATE (Today)...
Currently a few showers are offshore the Tampa Bay area and over
the Nature Coast with greater coverage and a few thunderstorms
north of the forecast area...along a frontal boundary and where
deeper moisture is. Showers will continue through the morning and
increase...along with some storms...during the afternoon for all
locations. POPs range from locally 60 percent in the far north to
20 percent in the far south where it is slightly drier. Morning
soundings across south FL had PWAT of 1.6 to 1.7 inches. High
pressure ridging across the state will keep fairly light winds in
place and shifting to southwest and west in an afternoon sea
breeze. Current forecasts on track...no updates are planned but
may make minor tweaks throughout the morning and afternoon.

&&

.AVIATION...
03/12Z TAFs. VFR conditions through the period with an
increase in mid/high clouds. A few SHRA near but not VCNTY
PIE/TPA unlikely to impact those terminals. Otherwise TSRA
at all terminals in a 19-21Z to 00-01Z window. Light E to
SE winds shift through the south to SW for the afternoon.

&&

.MARINE...
Atlantic high pressure ridging over most of the Gulf of Mexico
will maintain modest southeast to southwest winds today. Main
concern will be higher winds and seas near isolated thunderstorms.

&&

.Preliminary Point Temps/PoPs...
TPA  89  78  92  79 /  30  10   0  20
FMY  93  77  94  77 /  20  10  10  20
GIF  92  75  94  75 /  50  20  10  10
SRQ  89  78  91  78 /  20  10   0  20
BKV  89  74  93  75 /  50  10  10  10
SPG  89  79  92  79 /  30  10   0  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...09/Rude
UPPER AIR...42/Norman
DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Aug 3, 5:13 AM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
513 AM EDT Thu Aug 3 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-032115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
513 AM EDT Thu Aug 3 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are expected. Thunderstorms
that develop will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

...THUNDERSTORM IMPACT...
Scattered thunderstorms are expected each day mainly in the
afternoon and evening hours. Thunderstorms will be capable of
producing strong gusty winds...locally heavy rains...and frequent
deadly lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Hubbard

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:17 PM EDTSpecial Marine WarningTBW58 min
Aug 3, 4:52 PM EDTSpecial Weather StatementTBWPolk23 min
Aug 3, 4:55 PM EDTSpecial Weather StatementTBWHillsborough50 min
Aug 3, 6:30 PM EDTSpecial Weather StatementTBWHernando, Pasco45 min
Aug 3, 6:31 PM EDTSpecial Weather StatementTBWPolk44 min

Nearby

River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.